Jump to content

Pokey

Members
  • Content Count

    41
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Pokey

  • Rank
    Advanced Member

Recent Profile Visitors

1,060 profile views
  1. Getting the script was a challenge, as my cardiologist didn't have the secure RX pad necessary for this level of controlled substance. (Cardiologists don't typically prescribe this type of med, obviously.) But it worked out. All is still well, though it is disturbing my sleep some. I am astonished that something so energizing has no effect on my pulse. However, it can cause a little anxiety, at least for me. I am still figuring out the dosing. Take care and good luck.
  2. At least the hair strands aren't compromising the finely honed sense of humor. Nicely done. I see my cardiologist st Stanford about every 5 months; otherwise I see a doctor that specializes in CFS, FMS, chronic pain, dysautonomias. Not sure that he knows as much as I do about POTS at this point, but he's smart and open minded, and willing to experiment with meds as long as I bring studies that logically support the use. My top-rated local endo and cardio were both useless. Incidentally, POTS causes the manifestation of the same symptoms as anxiety, physically. Plenty of studies on that on
  3. In the meantime I'll give a trial of no Flexeril....and cont. follow up with my primary care doc tomorrow and my pain guy. I feel anxious as regards this...........like -- should I see a Mayo cardiologist rather than a dysautomia specialist? Does anyone know what Dr. Goodman does at a new appt.? Will he diagnose dysautomia by ordering tests to prove thus? Such as tilt table etc..... Or will my blood pressure issues, and tachycardia being the norm for me -- be enough for him to make suggestions? Sorry you are having such a rough go of it. I understand. Note, Flexeril makes me tachy. I didn't
  4. No, it's just that your pain can increase your HR and BP, as you suggest. Controlling it is important, as you also suggest. Drugs that I know have an impact on the autonomic system are Flexeril and Tramadol, as they affect serotonin and norepinephrine. I have first hand experience. When my pain is better controlled, my BP tends to be less labile. If I were you, I would be insisting on meds to get that BP down and would keep looking until I found a doctor that would work with me. It's sounds like you feel similarly. Hang in there.
  5. As I am sure you know, pain sends your BP way up. That's part of my problem -- chronic pain.
  6. FWIW, I've tried most of the mainstream things. Anything else that made my hear rate drop made me feel crappy. Most of us have sleep issues (which I partly attribute to alpha intrustons -- HR spikes -- during sleep movement) and beta blockers and clonidine reduce melatonin production, making it more difficult to fall asleep. One of the additional benefits for the stims for me is that come late at night, I get pooped from the stim wearing out. The only downside is that when I come off my initially instant-release dose, I feel a little low; then I take another small dose. The XR could resolv
  7. I went through this game for a while, but mine was very blurry vision -- so blurry I couldn't see. The optometrist confirmed something was wrong, but then the big wig neuro ophthalmologist (who spent no time with me) with a team of interns, said there was nothing wrong, and the my GIANT pupils were not so large to be statistically significant. Statistically significant for what??? I still can't see clearly, no matter. POTS wreaks havoc on my vision, and when I have migraines, it's even worse. If only we had integrated care, where the POTS doctor spoke with the ophthalmologist. So my hea
  8. fwiw, the stimulant is dropping my HR. hang in there.
  9. Hey Pokey, Interesting stuff. The medical literature I've read seems contradictory. I know the stimulants cause an increase in neurotransmitters, like dopamine & norepinepherine. Norepinepherine, in particular, usually causes the HR & BP increases that you describe. But that rise in BP, can in turn can cause a DECREASE in HR (reflex bradycardia) via the baroreceptor reflex. Sort of sounds like what's happening with you. BTW, I've never heard of ADD/ADHD patients also being prescribed clonidine & BB's to sleep. Seems like a delicate balancing act...but I get the idea. For awhile,
  10. Julie, it's seemingly paradoxical, but not entirely. As MKoven pointed out, Adderall, like Midodrine, is a vasoconstrictor, that allows for better peripheral circulation and overall autonomic stability. It could be attributable to better functionality of the baroreceptor reflex. But as you suggest Julie, I am not sure stimulants cause a reduced heart rate in ADD patients. I know it calms them, as a result of increased frontal cortex activity (which removes a lot of noise), but I think it usually elevates heart rate and BP. Indeed, many are prescribed clonidine and betas in the evening, so
  11. You sound hyperadrenergic. I'd recommend suggesting and ACE or ARB, along with mestinon. to modulate the postural tachycardia. I just posted, expressing what's worked for me, and I've tried most of the primary meds. Good luck.
  12. Hi all. Frequent loiterer, occasional poster. So, I believe I have been dx'd with hyperadrenergic POTS. Elevated norepinephrine, urinary and blood plasma. While I suffered from occasional presyncope prior to medication (Mestinon, 60 mg, TID), my blood pressure usually elevates when I stand, and I become mildly hypertensive, and my heart rate increases 20-26 bpm. Indeed, I am taking an ARB to reduce my BP -- and it doesn't increase my heart rate one bit. I never had much luck with medicines to reduce my heart rate, which is mildly elevated even when seated (but not lying) given my level o
×
×
  • Create New...